Alert archive / Colorado / Frost Advisories in 2017
Frost Advisory 1, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Apr 22, 2017, 2:52 PM MDT for 7 counties in Colorado. It took effect at Apr 23, 2017, 12:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2017, 2:52 PM MDT (20:52 UTC)
- In effect from
- Apr 23, 2017, 12:00 AM MDT
- Expired
- Apr 23, 2017, 7:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596 WWUS75 KPUB 222052 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 252 PM MDT Sat Apr 22 2017 COZ084>087-089-095-096-098-099-230500- /O.NEW.KPUB.FR.Y.0001.170423T0600Z-170423T1300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Crowley County-Western Kiowa County-Eastern Kiowa County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Ordway, Olney Springs, Eads, Sheridan Lake, Lamar, Springfield, and Walsh 252 PM MDT Sat Apr 22 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM MDT SUNDAY... The National Weather Service in Pueblo has issued a Frost Advisory, which is in effect from midnight tonight to 7 AM MDT Sunday. * LOCATION...El Paso, Pueblo, Huerfano, Crowley, Kiowa, Prowers and Baca Counties * TEMPERATURE...low tonight 33 to 35, with some locations being slightly cooler, especially in northern El Paso county. * IMPACT...Tender vegetation and potted plants left outdoors may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
117 WWUS75 KPUB 222342 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 542 PM MDT Sat Apr 22 2017 COZ084>087-089-095-096-098-099-231100- /O.CON.KPUB.FR.Y.0001.170423T0600Z-170423T1300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Crowley County-Western Kiowa County-Eastern Kiowa County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Ordway, Olney Springs, Eads, Sheridan Lake, Lamar, Springfield, and Walsh 542 PM MDT Sat Apr 22 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM MDT SUNDAY... * LOCATION...El Paso, Pueblo, Huerfano, Crowley, Kiowa, Prowers and Baca Counties. * TEMPERATURE...low tonight 33 to 35, with some locations being slightly cooler, especially in northern El Paso county. * IMPACT...Tender vegetation and potted plants left outdoors may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
819 WWUS75 KPUB 230917 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 317 AM MDT Sun Apr 23 2017 COZ084>087-089-095-096-098-099-231300- /O.CON.KPUB.FR.Y.0001.000000T0000Z-170423T1300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Crowley County-Western Kiowa County-Eastern Kiowa County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Ordway, Olney Springs, Eads, Sheridan Lake, Lamar, Springfield, and Walsh 317 AM MDT Sun Apr 23 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... * LOCATION...El Paso, Pueblo, Huerfano, Crowley, Kiowa, Prowers and Baca Counties. * TEMPERATURE...30 to 35. * IMPACT...Annuals, young crops and other frost-sensitive plants could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Frost-sensitive plants should be covered or brought indoors to protect them. && $$
836 WWUS75 KPUB 231311 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 711 AM MDT Sun Apr 23 2017 COZ084>087-089-095-096-098-099-231415- /O.EXP.KPUB.FR.Y.0001.000000T0000Z-170423T1300Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Crowley County-Western Kiowa County-Eastern Kiowa County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- INCLUDING Black Forest, Colorado Springs, Peterson AFB, Pueblo, Walsenburg, Ordway, Olney Springs, Eads, Sheridan Lake, Lamar, Springfield, and Walsh 711 AM MDT Sun Apr 23 2017 ...FROST ADVISORY HAS EXPIRED... Temperatures are generally above freezing and will continue to rise. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Apr 22, 11:31 AM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 22, 11:31 AM MDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1131 AM MDT Sat Apr 22 2017 .UPDATE... Issued at 750 AM MDT Sat Apr 22 2017 Updated northern El Paso County for higher pops and light snow accumulations next few hours due to persistent snow bands moving down the front range. && .SHORT TERM...(Today and tonight) Issued at 340 AM MDT Sat Apr 22 2017 ...Showers Continue for Parts of the Area... 105 knot upper jet axis running parallel to a line running through Breckenridge and Fountain this morning. Upper jet is resulting in a broad area of weak QG ascent along and near the jet axis. At the surface, low level usplope flow is occuring across the plains. The combination of the two are resulting in widespread light stratiform precipitation centered over Pueblo County this morning. This is an unusual location for precipitation to be centered but when you have the dynamics in the right place, anything can happen. Models have this same general area of precipitation occurring for a few more hours but then shrinking pretty quickly after sunrise as the main upper jet and QC ascent slip by to the southeast. After about 9 am, most of the activity that is left will be in the form of a few light showers confined mainly to the mountains. In the slightly colder air on the north side of the precip area, across southern El Paso County, some light snow has been mixing in with the precip down to almost 6000 feet. The Cheyenne Mountain, Schriever and Bullseye ASOS units have been reporting some light snow at times this morning at temperatures around 33 to 34 degrees. This will continue until the precip ends but little or no accumulation is expected across the lower elevations. However, the mountains of Pueblo, Custer, Fremont and southern Teller Counties above about 7000 feet could maybe see another 1 to 3 inches before the snow ends later this morning. By this afternoon, most of the precip will be over but temperatures will remain well below average for this time of year. Tonight, upper high pressure will build in over the region. The airmass will warm aloft but the surface air will still be cool for another night of chilly temperatures. Lows will generally be in the mid to upper 30s across the plains although a few spots could drop to near freezing. Mountain and high valley temperatures will generally be in the mid 20s to lower 30s. Most locations across the plains will probably not see a frost tonight but a few spots could. If you have plants that you are concerned about, it's probably a good idea to protect them just in case. .LONG TERM...(Sunday through Friday) Issued at 340 AM MDT Sat Apr 22 2017 Models in general agreement through the extended period with active weather remaining in place across southern Colorado. Sunday and Monday...high pressure on Sunday will shift east into the Central Plains while an upper shortwave trough moves out of Utah into Wyoming on Monday. Expect a warm dry day on Sunday with increasing southwesterly flow by the afternoon. This will likely lead to elevated fire weather conditions across the Plains during the afternoon hours. Fuels will be the main question due to recent rains. Highs on Sunday will top out in the 70s to lower 80s across the Plains. Isolated shower activity will likely move into the Central Mountains Sunday night and persist through the day on Monday as the shortwave trough passes to the north. Snow levels will be high with an inch or two possible above 12 kft. Flow will continue to be strong across the area, with gusty winds expected for Monday afternoon. More critical fire weather concerns are expected, especially over the San Luis Valley where not much precipitation has fallen. Temperatures will once again be warm with 80s across the region. Tuesday through Friday...a series of upper troughs are forecast to drop south out of the Northern Rockies and across Colorado through the end of the week. The first will arrive Tuesday and quickly move into the Southern Plains by Wednesday morning. This will bring a cold front and a round of showers to all of southern Colorado Tuesday afternoon and evening. Temperatures will cool behind the front with highs in the 70s. The second upper disturbance is forecast to arrive Wednesday afternoon. This is a much slower moving system with several pieces of energy dropping across Colorado through Friday. Cooler temperatures, with highs in the 50s and 60s are expected, and overnight lows will likely fall into the mid 30s. Periods of moderate to heavy rain may be possible and burn scars will likely need to be monitored. It does look like a prolonged period of beneficial rainfall for much of southern Colorado. Mozley && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1125 AM MDT Sat Apr 22 2017 Low stratus will continue breaking up early this afternoon at KPUB and it expected to become scattered by 20Z, with VFR conditions thereafter. Winds at KPUB are expected to be under 10 kts. A ceiling of low stratus and MVFR conditions is expected through about 21Z at KCOS and then the ceiling is expected to be a bit higher and in the VFR category. However, there could be light showers in the vicinity thru the afternoon hours which could briefly cause MVFR conditions. The clouds at KCOS should then break up toward evening and conditions should be VFR through Sun morning. Southerly winds around 10 kts are expected into the early evening hours and then they should be light. KALS is expected to have VFR conditions with light winds through the forecast period. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...LW SHORT TERM...LW LONG TERM...MOZLEY AVIATION...28
Hazardous weather outlook, Apr 22, 11:43 AM MDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1143 AM MDT Sat Apr 22 2017 COZ058>089-093>099-231745- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1143 AM MDT Sat Apr 22 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Some light snow showers will be possible over the eastern mountains through much of the afternoon, with local accumulations of an inch or two possible. Tonight, temperatures may dip to near freezing in some areas by morning. If you have plants that could be damaged by frost, you may want to protect them. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few light showers are possible over the Central Mountains Sunday night through Monday. Snow accumulations of an inch or two may be possible above 12000 feet. Near critical fire weather conditions are possible Monday afternoon over the San Luis Valley due to low humidity values and gusty west winds. A series of storm systems are expected to move across the region Tuesday through Friday. Each storm will bring the potential for widespread shower activity, along with locally moderate to heavy rainfall. Burn scars will need to be monitored for potential flash flooding. Snow levels will likely fall through the week, with a few inches possible down to around 6500 feet Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the eastern mountains today. 28/28
Nearby
Frost Advisories in Colorado, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.